Advertisement

Reactions Weekly

, Volume 1746, Issue 1, pp 20–20 | Cite as

Amikacin/tobramycin

Various toxicities: 4 case reports
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a longitudinal case study involving 91 patients, 4 patients (3 women and 1 man) aged between 21 and 41 years were described, among whom a 27-year-old woman developed tinnitus and worsening of sensorineural hearing loss during treatment with amikacin and tobramycin, and the other three patients developed hearing loss, tinnitus or sensorineural hearing loss during treatment with tobramycin for cystic fibrosis [duration of treatments to reactions onsets not stated, not all outcomes stated].

Patient 1: A 27-year-old woman developed bilateral tinnitus and worsening of sensorineural hearing loss during treatment with amikacin and tobramycin for cystic fibrosis. The woman enrolled with bilateral American Speech Language and Hearing Association guidelines (ASHA) shifts in audiometric...

Reference

  1. Garinis AC, et al. Chirp-Evoked Otoacoustic Emissions and Middle Ear Absorbance for Monitoring Ototoxicity in Cystic Fibrosis Patients. Ear and Hearing 39: 69-84, No. 1, Jan 2018. Available from: URL: http://doi.org/10.1097/AUD.0000000000000464 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations